MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-100
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 14f amplatzer torqvue sheath was used to implant an amplatzer amulet.After inserting the 14f sheath in the vena cava inferior, resistance was encountered and the sheath kinked.The user attempted to straighten and manipulate the sheath within the patient to no success.Another 14f amplatzer torqvue sheath was selected and this new sheath kinked as well.A 10f lambre sheath was selected which was able to traverse the patient's anatomy, however, the lambre laao device was unable to be implanted.The procedure was aborted as 320ml of contrast had been used and a future procedure is scheduled.No patient consequences were reported.The patient had highly tortuous anatomy of the femoral artery, and insertion through the transseptal puncture was difficult due to 4 previous punctures for ablation procedures.The user plans to use a balloon in the septum and to implant an amplatzer amulet.
 
Additional Manufacturer Narrative
The reported event of a kinked sheath was confirmed.Gross morphological examination revealed the sheath was kinked.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined; however, according to the site the patient had tortuous anatomy and sheath insertion was difficult due to scarring.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8448112
Report Number2135147-2019-00087
Device Sequence Number11507699
Product Code DQY
UDI-Device Identifier00811806014111
UDI-Public00811806014111
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K120120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number9-TV45X45-14F-100
Device Catalogue Number9-TV45X45-14F-100
Device Lot Number5861294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;